Alert archive / Washington / Gale Warnings in 2014

Gale Warning 92, NWS Seattle, WA

November 28, 2014

NWS Seattle, WA issued this gale warning at Nov 28, 2014, 4:44 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2014, 4:44 AM PST (12:44 UTC)
Expired
Nov 28, 2014, 9:00 AM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WHUS76 KSEW 281244
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
444 AM PST FRI NOV 28 2014

PZZ131-282045-
/O.UPG.KSEW.SC.Y.0263.000000T0000Z-141129T1200Z/
/O.NEW.KSEW.GL.W.0092.141128T1244Z-141128T1700Z/
/O.EXB.KSEW.SC.Y.0262.141128T1700Z-141129T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
444 AM PST FRI NOV 28 2014

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 9 AM THIS MORNING TO 4 AM PST SATURDAY.

* TIMING...GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY
  THIS MORNING THEN EASE TO WEST 15 TO 30 KNOTS THIS AFTERNOON.

* SEAS...4 TO 6 FEET SUBSIDING TO 2 TO 5 FEET THIS AFTERNOON.

* WIND...WEST WIND 25 TO 35 KNOTS EASING TO 15 TO 30 KNOTS LATE
  THIS MORNING AND BECOME NORTHEAST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-282045-
/O.UPG.KSEW.SC.Y.0264.000000T0000Z-141129T1200Z/
/O.NEW.KSEW.GL.W.0092.141128T1244Z-141128T1700Z/
/O.EXB.KSEW.SC.Y.0262.141128T1700Z-141129T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
444 AM PST FRI NOV 28 2014

...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 9 AM THIS MORNING TO 4 AM PST SATURDAY.

* TIMING...GALE FORCE WINDS EARLY THIS MORNING WILL EASE LATE IN
  THE MORNING. 

* SEAS...4 TO 6 FEET THIS MORNING AND 2 TO 5 FEET THIS AFTERNOON
  AND TONIGHT.

* WIND...WEST WIND 25 TO 35 KNOTS EASING TO NORTHWEST 15 TO 25
  KNOTS LATE THIS MORNING...THEN SHIFTING TO NORTH 20 TO 30 KNOTS
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-282045-
/O.CON.KSEW.SC.Y.0263.000000T0000Z-141129T0200Z/
/O.CON.KSEW.GL.W.0091.141129T0200Z-141129T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
444 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
PST SATURDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS...BECOMING NORTHEAST 25 
  TO 35 KNOTS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-282045-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-141129T1200Z/
GRAYS HARBOR BAR-
444 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST SATURDAY...

* BAR CONDITIONS...ROUGH.

* COMBINED SEAS...10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ135-282000-
/O.CON.KSEW.SC.Y.0262.000000T0000Z-141128T2000Z/
PUGET SOUND AND HOOD CANAL-
444 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...SOUTH WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-282045-
/O.CON.KSEW.SC.Y.0263.000000T0000Z-141129T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
444 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* WIND...NORTHWEST WIND 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-282045-
/O.CON.KSEW.SC.Y.0263.000000T0000Z-141129T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
444 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS...BECOMING EAST AFTER 
  MIDNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-282045-
/O.CON.KSEW.SC.Y.0263.000000T0000Z-141129T0500Z/
ADMIRALTY INLET-
444 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
351 
WHUS76 KSEW 281722
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
922 AM PST FRI NOV 28 2014

PZZ131-290130-
/O.EXP.KSEW.GL.W.0092.000000T0000Z-141128T1700Z/
/O.CON.KSEW.SC.Y.0262.000000T0000Z-141129T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...GALE WARNING HAS EXPIRED...

WEST WIND 15 TO 25 KNOTS WILL BECOME NORTHEAST OVERNIGHT AND RISE
TO 20 TO 30 KNOTS ON SATURDAY. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-290130-
/O.EXP.KSEW.GL.W.0092.000000T0000Z-141128T1700Z/
/O.CON.KSEW.SC.Y.0262.000000T0000Z-141129T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...GALE WARNING HAS EXPIRED...

WEST WIND 15 TO 25 KNOTS WILL BECOME NORTH TO NORTHEAST 20 TO 30
KNOTS TONIGHT AND SATURDAY. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-290130-
/O.CON.KSEW.SC.Y.0263.000000T0000Z-141129T0200Z/
/O.CON.KSEW.GL.W.0091.141129T0200Z-141129T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
PST SATURDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS...BECOMING NORTHEAST 25 
  TO 35 KNOTS TONIGHT. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-290000-
/O.EXT.KSEW.SC.Y.0262.000000T0000Z-141129T0000Z/
PUGET SOUND AND HOOD CANAL-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WIND...SOUTHWEST WIND 15 TO 25 KNOTS IN THE SOUTH PART. NORTH
  WIND 15 TO 25 KNOTS IN THE NORTH PART. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-290130-
/O.EXT.KSEW.SC.Y.0263.000000T0000Z-141129T1200Z/
ADMIRALTY INLET-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-290130-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-141129T1200Z/
GRAYS HARBOR BAR-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST SATURDAY...

* BAR CONDITIONS...ROUGH.

* COMBINED SEAS...10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-290130-
/O.CON.KSEW.SC.Y.0263.000000T0000Z-141129T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* WIND...NORTHWEST WIND 15 TO 30 KNOTS. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-290130-
/O.CON.KSEW.SC.Y.0263.000000T0000Z-141129T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
922 AM PST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* WIND...NORTHWEST WIND 15 TO 25 KNOTS...BECOMING EAST AFTER
  MIDNIGHT TONIGHT. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 28, 3:10 AM PST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 28, 3:10 AM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
310 AM PST FRI NOV 28 2014

.SYNOPSIS...A COLD FRONT WILL MOVE SOUTHEASTWARD ACROSS THE AREA
THIS MORNING. LOCALLY HEAVY RAIN IS EXPECTED AHEAD OF THIS FRONT. A
CONVERGENCE ZONE WILL CONTINUE OVER NORTHERN PORTIONS OF THE PUGET
SOUND AREA TONIGHT WITH SNOW LEVELS LOWERING TO BELOW 300 FEET
OVERNIGHT. A MODIFIED ARCTIC COLD FRONT WILL MOVE SOUTH THROUGH THE
AREA LATE TONIGHT INTO SATURDAY MORNING. SOME SNOW SHOWERS CAN BE
EXPECTED AS THIS FRONT MOVES SOUTH ACROSS THE AREA SATURDAY MORNING.
WEAK HIGH PRESSURE ALOFT AND LOW LEVEL OFFSHORE FLOW WILL BRING
MAINLY COOL AND DRY WEATHER SUNDAY THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM...AT 2 AM A PACIFIC COLD FRONT DROPPING SOUTHEAST FROM
THE GULF OF ALASKA EXTENDS FROM NEAR VANCOUVER BC TO AROUND
DESTRUCTION ISLAND ON THE NORTH COAST. TEMPERATURES ARE QUITE MILD
AHEAD OF THE FRONT WITH MID 50S IN MANY LOCATIONS. OBSERVATIONS OVER
VANCOUVER ISLAND AND THROUGH THE STRAIT OF GEORGIA SHOWED
TEMPERATURES FALLING FROM THE LOWER TO MID 50S DOWN INTO THE MID 40S
IN ONE HOUR AS THE FRONT PASSED. THE FRONT WILL MOVE THROUGH THE
SEATTLE AREA DURING THE MORNING HOURS THEN SOUTHEAST OF THE AREA
AFTER NOON. MAXIMUM TEMPERATURES ARE OCCURING THIS MORNING AND WILL
FALL INTO THE MID 40S AS THE FRONT PASSES. LOCALLY HEAVY RAIN IS
FALLING AHEAD OF AND WITH THIS FRONT. SEE THE HYDROLOGY SECTION
BELOW FOR DETAILS ON HOW THE RAIN WILL AFFECT LOCAL RIVERS.

A BRIEF LULL IN PRECIPITATION CAN BE EXPECTED BEHIND THE FRONT THIS
AFTERNOON. THE FORECAST THEN BECOMES UNCERTAIN THIS EVENING INTO
SATURDAY MORNING AS A DEEP UPPER LEVEL TROUGH DIGS OFFSHORE JUST
WEST OF VANCOUVER ISLAND THEN MOVES SOUTHEAST ACROSS THE AREA...AND
IS COMBINED WITH A SOUTHWARD MOVING MODIFIED ARCTIC FRONT COMING
DOWN FROM THE INTERIOR OF BRITISH COLUMBIA. THE 06Z GFS IS SOMEWHAT
DRY ACROSS MUCH OF THE AREA TONIGHT EXCEPT AT THE LEADING EDGE OF
THE FRASER OUTFLOW AND MODIFIED ARCTIC FRONT WHERE A BRIEF INCH OF
SNOW LOCALLY OCCURS IN THE INTERIOR. THE NAM12...CANADIAN...AND
ECMWF MODELS SHOW 1-3 INCHES OF SNOW LATE TONIGHT INTO SATURDAY
MORNING WITH A CONVERGENCE ZONE THEN THE MODIFIED ARCTIC FRONT. THE
MINOR DIFFERENCES BETWEEN THE WETTER/STRONGER ECMWF AND WEAKER/DRIER
GFS IS IN THE AMOUNT OF DIGGING OF THE UPPER LEVEL TROUGH TO THE
SOUTHWEST OVER THE COASTAL WATERS...WHICH WOULD HANG UP THE FRONTAL
BOUNDARY OVER THE CENTRAL PUGET SOUND AREA AROUND EVERETT TONIGHT
INTO EARLY SATURDAY AND PROVIDE MORE LOW LEVEL CONVERGENCE WITH THE
BOUNDARY. AT THIS TIME THE FORECAST WILL BE A BLEND OF ALL MODELS
THAT BRINGS POSSIBLE ADVISORY SNOW AMOUNTS TO THE EVERETT AND
VICINITY ZONE AND THE NORTH PORTION OF THE EAST PUGET SOUND
LOWLANDS. A MENTION OF UP TO AN INCH OF SNOW WILL BE MADE FOR THE
OTHER INTERIOR ZONES WITH THE EXCEPTION TO WHERE OUTFLOW BECOMES
STRONG AROUND THE SAN JUANS AND WESTERN WHATCOM COUNTY. WILL ALLOW
THE DAY SHIFT TO LOOK AT THE 12Z GUIDANCE BEFORE ISSUING ANY WINTER
WEATHER ADVISORIES FOR THE INTERIOR LOWLAND ZONES AND WILL FRESHEN
THE SPECIAL WEATHER STATEMENT.

CONCERNING WIND...THE BELLINGHAM-WILLIAMS LAKE PRESSURE GRADIENT HAS
FALLEN BELOW -8 MB AND CONTINUES TO RAPIDLY FALL. IT IS EXPECTED TO
REACH AROUND -20 MB MIDDAY AND CONTINUE QUITE STRONG THROUGH
SATURDAY. WITH A LAG BETWEEN THE GRADIENT AND THE WIND REACHING THE
NW INTERIOR...WINDS ARE EXPECTED TO RAPIDLY RAMP UP TO NE 25-35 MPH
WITH GUSTS TO 45-50 MPH THIS EVENING. HIGH WINDS ARE POSSIBLE IN THE
FRASER OUTFLOW AREAS...BUT ARE NOT CERTAIN YET...SO A HIGH WIND
WATCH WILL BE MAINTAINED FOR NOW. AFTER LOOKING AT THE 12Z GUIDANCE
THE NEXT SHIFT WILL HAVE A BETTER IDEA AS TO WHETHER THE WINDS WILL
BECOME DAMAGING...OR WILL REMAIN IN THE ADVISORY RANGE.

CONDITIONS WILL CLEAR AND DRY FROM THE NORTH ON SATURDAY AND IT WILL
BE QUITE COLD ACROSS THE AREA. TEMPERATURES WILL STRUGGLE TO HIT
FREEZING FROM SEATTLE SOUTHWARD AND WILL LIKELY REMAIN BELOW
FREEZING NORTH OF SEATTLE ON SATURDAY. AFTER A HARD FREEZE SATURDAY
NIGHT...TEMPERATURES WILL BEGIN A SLOW MODERATION STARTING ON
SUNDAY. ALBRECHT

.LONG TERM...NORTHERN STREAM SYSTEMS DROPPING SOUTHEAST FROM THE
GULF OF ALASKA...OR SOUTHERN STREAM MOISTURE WRAPPING NORTHWARD FROM
OFF CALIFORNIA. MODELS STILL CANNOT COME TO ANY AGREEMENT OVER THE
PACIFIC NORTHWEST WHERE FLOW WILL REMAIN SOMEWHAT CONFLUENT. THE
ECMWF...NAM12 AND CANADIAN SOLUTIONS WEAKEN NORTHERN STREAM SYSTEMS
BEFORE THEY MOVE INTO WASHINGTON DURING THE PERIOD. THE 06Z GFS IS
AGGRESSIVE IN BRINGING SOUTHERN STREAM MOISTURE INTO SW WASHINGTON
MON-THU RAIN THERE AND MORE CLOUDS TO THE NORTH. FORECASTS FOR NOW
WILL BE KEPT DRY WITH PARTLY CLOUDY CONDITIONS AND TEMPERATURES WILL
BE FORECAST TO SLOWLY MODERATE TOWARD NORMAL. ALBRECHT

&&

.HYDROLOGY...THERE WAS A RELATIVE LULL IN THE RAINFALL ON
THURSDAY...WITH UP TO 2 INCHES OF RAIN OVER THE OLYMPICS AND NORTH
CASCADES NEAR MOUNT BAKER AND GENERALLY LESS THAN 1.2 INCHES IN THE
CASCADES FURTHER SOUTH. THAT WAS LESS THAN WE HAD FORECAST.

A STRONG COLD FRONT IS MOVING INTO THE NORTH PART OF WESTERN
WASHINGTON FROM THE NORTH EARLY THIS MORNING. IT WILL MOVE RATHER
QUICKLY SOUTH THROUGH THE AREA TODAY...AND THEN SOUTHEAST OF
WASHINGTON THIS EVENING. THE FRONTAL BAND WILL BRING ABOUT A 12 HOUR
PERIOD OF HEAVY RAIN TO THE CASCADES AS IT MOVES THROUGH...WHICH HAS
ALREADY STARTED OVER THE NORTH CASCADES. THAT IS NOTHING EXCEPTIONAL
WHEN WE THINK OF SYSTEMS THAT COULD PRODUCE FLOODING...BUT MOST OF
THE RIVERS -- ESPECIALLY FROM THE SNOQUALMIE NORTHWARD -- ARE
ALREADY RUNNING HIGH. SO IT COULD BE ENOUGH TO DRIVE SOME OF THEM
ABOVE FLOOD STAGE. WHERE FLOODING DOES OCCUR...IT WILL PROBABLY BE
RELATIVELY MINOR.

IN THE CASCADES OF WHATCOM AND SKAGIT COUNTIES...RAIN INCREASED
OVERNIGHT WITH THE ARRIVAL OF THE COLD FRONT AND GENERALLY 0.5 TO
1.5 INCHES FELL IN THE PAST 6 HOURS. THIS AREA...WHICH AFFECTS THE
NOOKSACK AND SKAGIT RIVERS...WILL ONLY RECEIVE HYDROLOGICALLY
SIGNIFICANT RAIN FOR ANOTHER 6 HOURS OR SO...BUT IT SHOULD BE AS
HEAVY OR A LITTLE HEAVIER THAN THE LAST 6 HOURS. THE SKAGIT...WHERE
A FLOOD WARNING IS IN EFFECT...IS RISING AND CLOSE TO REACHING FLOOD
STAGE. THE NOOKSACK IS RISING SLUGGISHLY...BUT IT IS WITHIN A COUPLE
FEET OF FLOOD STAGE. BEING FURTHER NORTH...THE NOOKSACK BASIN MIGHT
NOT GET ENOUGH RAIN THIS MORNING TO PUSH THE RIVER ABOVE FLOOD
STAGE. FOR NOW IT REMAINS IN THE WATCH AREA...BUT A FLOOD WARNING
COULD BE ISSUED ANYTIME THIS MORNING.

OVER THE CASCADES OF SNOHOMISH AND KING COUNTIES THERE HAS BEEN 0.4
TO 1.2 INCHES OF RAIN IN THE PAST 6 HOURS. THE RIVERS HERE INCLUDE
THE STILLAGUAMISH...SKYKOMISH...SNOQUALMIE...TOLT...AND SNOHOMISH
RIVERS. THIS AREA SHOULD HAVE HEAVY RAIN THROUGH EARLY AFTERNOON...
SO ANOTHER 10 HOURS OR SO...WITH 1 TO 2 INCHES OF RAIN LIKELY. THE
RIVERS ARE ALL RUNNING FAIRLY HIGH AND AT LEAST THEIR UPPER REACHES
ARE RISING. THE SKYKOMISH LOOKS LIKE A GOOD BET TO FLOOD THIS
MORNING...AND ANY OF THE OTHERS COULD FLOOD AS WELL. FLOOD WARNINGS
COULD BE ISSUED FOR ANY OF THESE RIVERS THIS MORNING.

THE CASCADES OF PIERCE AND LEWIS COUNTIES...WHICH INCLUDES THE MOUNT
RAINIER AREA...WILL ALSO RECEIVE AROUND 1 TO 2 INCHES DURING THE
NEXT 12 HOURS. HOWEVER THIS REGION HAS HAD 1 INCH OR LESS OF RAIN
DURING THE PAST 24 HOURS...AND RIVERS HERE HAVE RECEDED MORE THAN
THE OTHERS. THE THREAT OF FLOODING ON THE RIVERS HERE LOOKS FAIRLY
LOW...BUT IT WILL REMAIN UNDER A WATCH FOR NOW.

THE OLYMPICS RECEIVED 0.5 TO 1.5 INCHES IN THE LAST 6 HOURS. IT WILL
PROBABLY RECEIVE A SIMILAR AMOUNT DURING THE NEXT 6 HOURS. THE
SKOKOMISH RIVER ROSE ABOVE FLOOD STAGE THURSDAY MORNING...AND IT
SHOULD CREST LATER THIS MORNING. IT REMAINS UNDER A FLOOD WARNING.

COLD AND RELATIVELY DRY WEATHER WILL FOLLOW THE COLD FRONT. RIVERS
WILL RECEDE AND THEN THE THREAT OF FLOODING WILL END FOR THE
FORESEEABLE FUTURE.

REGARDING THE POSSIBILITY OF LANDSLIDES...THE US GEOLOGICAL SURVEY
PROVIDES LANDSLIDE GUIDANCE THAT SUGGESTS THAT THE THREAT IS LOW.
THAT IS MAINLY DUE TO THE FACT THAT WE HAD ABOUT 10 DAYS WITH NO
PRECIPITATION BEFORE THIS WET PERIOD. BUT I THINK IT IS WORTH
MENTIONING THAT MODELS INDICATE THAT THE FRONT COULD PRODUCE 6 HOUR
RAINFALL AMOUNTS IN EXCESS OF 1 INCH OVER THE PUGET SOUND LOWLANDS
TODAY.   MCDONNAL

&&

.AVIATION...A COLD FRONT WILL SHIFT SOUTH THROUGH WESTERN WA THIS
MORNING BRINGING MODERATE RAIN AND GUSTY WINDS. THE FLOW ALOFT IS
WESTERLY. MVFR CONDITIONS ARE LIKELY. THIS FRONT WILL EXIT SOUTH
THIS AFTERNOON WITH STEADY RAIN TAPERING OFF.

HIGH PRES OVER INTERIOR B.C. WILL BRING STRONG NE FRASER RIVER
OUTFLOW WINDS TO THE NORTH INTERIOR TONIGHT. MEANWHILE A COOL AIR
MASS WILL SETTLE OVER THE REGION TONIGHT THROUGH SATURDAY AFTERNOON
AS AN UPPER LEVEL TROUGH TRACKS OVERHEAD. THIS SYSTEM WILL LIKELY
BRING LOW LEVEL SNOW TO THE AREA...ESPECIALLY THE STRAIT OF JUAN DE
FUCA AND INTERIOR. THE UPPER TROUGH WILL EXIT LATE SAT AFTERNOON OR
EVENING FOR DRY WEATHER ACROSS WESTERN WA. 33

KSEA...RAIN CONTINUES ACROSS THE REGION THIS MORNING AS A COLD FRONT
CROSSES FROM NORTH TO SOUTH. MVFR CONDITIONS WILL CONTINUE THROUGH
THIS MORNING. THIS FRONT WILL ALSO BRING A WIND SHIFT WITH WINDS
BECOMING NLY BY 18Z. WINDS WILL FLIP BACK TO SOUTHERLY AROUND 00Z
THIS EVENING. LATE TONIGHT INTO SATURDAY...THERE IS A CHANCE FOR
SNOW AT SEA-TAC WITH SURFACE TEMPS NEAR FREEZING. AT THIS POINT WE
ARE LOOKING AT ACCUMULATIONS OF AN INCH OR LESS FROM 12-18Z SAT. 33

&&

.MARINE...A STRONG COLD FRONT WILL SHIFT SOUTH THROUGH WESTERN WA
THIS MORNING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL WATERS.
WINDS WILL FLIP FROM SOUTH TO NORTH AS THIS FRONT PUSHES THROUGH
PUGET SOUND. WINDS WILL THEN TURN BACK TO SOUTHERLY ACROSS THE
INTERIOR LATE THIS AFTERNOON. MODELS CONTINUE TO SHOW FRASER RIVER
OUTFLOW WINDS DEVELOPING THIS EVENING WITH NE GALES OVER THE
NORTHERN INLAND WATERS. GALES WILL CONTINUE THROUGH AT LEAST SAT
AFTERNOON...THEN EASE AS STRONG HIGH PRES OVER INTERIOR B.C. SHIFTS
EAST. OFFSHORE FLOW WILL PREVAIL SAT NIGHT THROUGH EARLY NEXT WEEK
WITH HIGH PRES EAST OF THE CASCADES. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES AND WARNINGS IN EFFECT FOR PORTIONS OF
      WESTERN WASHINGTON.
     HIGH WIND WATCH WESTERN WHATCOM...WESTERN SKAGIT AND THE
      SAN JUAN ISLANDS TONIGHT AND SATURDAY.

PZ...GALE WARNING NORTHERN INLAND WATERS.
     SMALL CRAFT ADVISORY REMAINING WATERS.
     SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Special weather statement, Nov 28, 3:36 AM PST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
336 AM PST FRI NOV 28 2014

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-281945-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-
SEATTLE AND VICINITY-BREMERTON AND VICINITY-
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE...
LYNDEN...OLYMPIA...LACEY...TUMWATER...CENTRALIA...TOLEDO...
MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON...EVERETT...
EDMONDS...LYNNWOOD...MARYSVILLE...ARLINGTON...TACOMA...LAKEWOOD...
PUYALLUP...SUMNER...PORT TOWNSEND...PORT LUDLOW...HOODSPORT...
BRINNON...MONTESANO...SEQUIM...PORT ANGELES...JOYCE...
CLALLAM BAY...NEAH BAY...LA PUSH...FORKS...HOQUIAM...ABERDEEN...
WESTPORT...OCEAN SHORES...GOLD BAR...ENUMCLAW...NORTH BEND...
BUCKLEY...BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...
SHORELINE...FEDERAL WAY...KENT...BREMERTON...SILVERDALE...
MARBLEMOUNT...CONCRETE...SNOQUALMIE PASS...DARRINGTON...INDEX...
RANDLE...PACKWOOD...ASHFORD...MORTON
336 AM PST FRI NOV 28 2014

...MUCH COLDER CONDITIONS WILL SPREAD INTO THE AREA THROUGH SATURDAY...
...SOME LOWLAND SNOW IS EXPECTED OVER PORTIONS OF THE INTERIOR
LATER TONIGHT INTO SATURDAY MORNING...
...COLD AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE
NORTH INTERIOR THIS EVENING...

TEMPERATURES WILL FALL THROUGH THE 40S TODAY THEN INTO THE 30S
THIS EVENING AS A COLD UPPER LEVEL TROUGH DEVELOPS OVER THE AREA
BEHIND THIS MORNING'S COLD FRONT. AS THE TEMPERATURE COOLS BEHIND
THE FRONT TODAY...EXPECT RAINFALL TO TAPER OFF FROM THE NORTH.

A PUGET SOUND CONVERGENCE ZONE IS EXPECTED TO FORM BETWEEN NORTH
KING COUNTY AND CENTRAL SNOHOMISH COUNTY THIS EVENING AND CONTINUE
THROUGH EARLY SATURDAY MORNING. SNOW LEVELS ARE EXPECTED TO DROP TO
BELOW 300 FEET OVERNIGHT AS THE AIR MASS COOLS. ONE TO THREE
INCHES OF SNOW ARE POSSIBLE IN THE CONVERGENCE ZONE AREA BY EARLY
SATURDAY MORNING.

SOME BRIEF LOWLAND SNOW...WITH ACCUMULATIONS LESS THAN AN
INCH...IS POSSIBLE SATURDAY MORNING OVER THE REMAINDER OF THE
WESTERN WASHINGTON LOWLANDS FROM SEATTLE SOUTHWARD AS A MODIFIED
ARCTIC FRONTAL SYSTEM DROPS FROM THE NORTH INTERIOR SOUTHWARD
THROUGH WESTERN WASHINGTON.

EXPECT COLD AND WINDY CONDITIONS TO DEVELOP OVER THE NORTH
INTERIOR OF WESTERN WASHINGTON THIS EVENING AND CONTINUE THROUGH
SATURDAY. NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE
POSSIBLE FROM WESTERN SKAGIT COUNTY AND THE SAN JUAN ISLANDS
NORTHWARD INTO WESTERN WHATCOM COUNTY. A HIGH WIND WATCH IS IN
EFFECT FOR TONIGHT AND SATURDAY FOR THIS AREA. THE WINDY
CONDITIONS WILL BE ACCOMPANIED BY TEMPERATURES IN THE 20S TO GIVE
WIND CHILL TEMPERATURES IN THE LOWER TEENS.

STAY TUNED TO THE LATEST UPDATES FROM THE NATIONAL WEATHER
SERVICE IN SEATTLE.

ALBRECHT
WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:00 AM PSTGale WarningSEW42 hr
Nov 28, 3:31 AM PSTRiver Flood WarningSEWSnohomish30 hr
Nov 28, 6:42 AM PSTRiver Flood WarningSEWWhatcom14 hr
Nov 28, 9:32 AM PSTRiver Flood WarningSEWSnohomish16 hr
Nov 28, 9:32 AM PSTRiver Flood WarningSEWSnohomish25 hr
Nov 28, 10:32 AM PSTRiver Flood WarningSEWSnohomish31 hr
Nov 28, 10:32 AM PSTRiver Flood WarningSEWSnohomish42 hr
Nov 28, 10:42 AM PSTRiver Flood WarningSEWWhatcom20 hr
Nov 28, 10:58 AM PSTRiver Flood WarningSEWKing16 hr
Nov 28, 10:58 AM PSTRiver Flood WarningSEWKing21 hr
Nov 28, 10:58 AM PSTRiver Flood WarningSEWKing37 hr
Nov 28, 2:47 PM PSTWind AdvisorySEWSan Juan28 hr
Nov 28, 2:47 PM PSTWinter Weather AdvisorySEWSan Juan20 hr
Nov 28, 2:50 PM PSTAreal Flood AdvisorySEWKing, Snohomish3 hr

Nearby

Gale Warnings in Washington, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.